Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 7, NWS Albuquerque, NM

February 11, 2008

NWS Albuquerque, NM issued this red flag warning at Feb 11, 2008, 7:10 AM MST. It took effect at Feb 11, 2008, 12:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2008, 7:10 AM MST (14:10 UTC)
In effect from
Feb 11, 2008, 12:00 PM MST
Expired
Feb 11, 2008, 5:00 PM MST
In force
5 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 111410
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
710 AM MST MON FEB 11 2008

...RED FLAG WARNING FROM 1200 PM TO 500 PM FOR THE EAST CENTRAL
PLAINS ALONG THE INTERSTATE 40 CORRIDOR DUE TO STRONG WINDS AND
LOW HUMIDITIES...

.STRONG WINDS DEVELOPING DURING THE MIDDAY HOURS IN CONJUNCTION
WITH LOW RELATIVE HUMIDITIES RANGING FROM 13 TO 18 PERCENT AS WELL
AS A MODERATE TO HIGH FIRE DANGER RATING SHOULD ALLOW FOR CRITICAL
FIRE WEATHER CONDITIONS THROUGH THE AFTERNOON HOURS. ANTICIPATE
SURFACE WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ALONG THE
I-40 CORRIDOR. CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST FOR
NO LONGER THAN THREE OR FOUR HOURS BEFORE HUMIDITIES INCREASE AND
SURFACE WINDS DISSIPATE BELOW CRITICAL VALUES EARLY THIS EVENING.

NMZ108-120000-
/O.UPG.KABQ.FW.A.0006.080211T1800Z-080212T0000Z/
/O.NEW.KABQ.FW.W.0007.080211T1900Z-080212T0000Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
710 AM MST MON FEB 11 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM MST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM MST THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED
THIS AFTERNOON. MAIN FOCUS WILL BE FROM AROUND SANTA ROSA TO 
FORT SUMNER...THEN EAST TOWARD CLOVIS AND PORTALES. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

40

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 11, 3:00 AM MST, 4 hours 10 minutes earlier.

Area forecast discussion, Feb 11, 3:00 AM MST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MST MON FEB 11 2008

.DISCUSSION...
HIGHER DEWPOINTS ARE KNOCKING ON OUR DOORSTEP ACROSS SOUTHEAST NM
THIS MORNING.  SOME AREAS OF LOW CLOUDS AND FOG ARE NOTED ACROSS LEA
COUNTY AND ACROSS WEST TEXAS. WOULD NOT BE SURPRISED TO SEE SOME
ADVECTED INTO EASTERN CHAVES...ROOSEVELT AND CURRY COUNTIES. IF ANY
MOVES IN...IT WILL BE SHORT LIVED AS SURFACE LOW DEEPENS ACROSS WEST
TEXAS AND WESTERLY WINDS PICK UP TODAY. WEST WINDS WILL SCOUR OUT
THE HIGHER DEWPOINTS AND WITH WARM TEMPERATURES ON TAP ACROSS THE
EASTERN PLAINS AGAIN TODAY...RELATIVE HUMIDITIES WILL DROP BETWEEN
10 AND 15 PERCENT ACROSS THE EAST CENTRAL PLAINS...AND THUS WILL
UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING.

MODELS CONTINUE TO BACK OFF ON STRENGTH OF UPPER DISTURBANCE MOVING
ACROSS NORTHEAST NM TONIGHT. STILL A CHANCE OF A SNOW SHOWER MAINLY
ACROSS NORTHEAST NM AND THE EASTERN SLOPES OF THE SANGRES OVERNIGHT.
SNOW ACCUMULATIONS ARE EXPECTED TO BE LIMITED...HOWEVER...STRONG
NORTHERLY WINDS WILL ACCOMPANY THE ASSOCIATED COLD FRONT...WHICH
MAY CREATE AREAS OF BLOWING SNOW.

TUESDAY WILL BE COOLER.  SURFACE LEE TROUGH DEVELOPS AGAIN ON
WEDNESDAY UNDER WESTERLY FLOW ALOFT. STRONG WINDS AND LOW HUMIDITIES
WILL BE COMMON AND LATER SHIFTS WILL NEED TO MONITOR TO SEE IF FIRE
WEATHER WATCH IS WARRANTED.

NEXT SYSTEM DIGS DOWN ON THURSDAY. MODELS SLOWLY COMING INTO BETTER
AGREEMENT REGARDING THE PLACEMENT AND THE TIMING OF THIS SYSTEM.
RIGHT NOW...APPEARS SYSTEM WILL CUT OFF OVER WESTERN NM LATE
WED/THURSDAY MORNING AND MOVE ACROSS THE STATE THROUGH FRIDAY.
HOWEVER...ECMWF IS SLOWER WITH THE PROGRESSION AND HANGS THE UPPER
LOW BACK AND DIGS IT DEEPER ACROSS SOUTHERN NM...WHICH MAY MEAN MORE
PRECIP FOR PARTS OF THE STATE.  CANADIAN HAS SIMILAR PROGRESSION TO
THE ECMWF. WITH PRECIP LOOKING MORE LIKELY ACROSS THE NW THIRD OR SO
OF NM...HAVE INCREASED POPS IN THESE AREAS...AND HAVE ONLY NUDGED
POPS UP ACROSS THE CENTRAL/EASTERN PARTS OF THE STATE ON THURS/EARLY
FRI.

34

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS AT MOST TAF SITES.
SLIGHT CHANCE LIFR FOG AND CIGS WILL MOVE WEST INTO KROW BETWEEN 12Z
AND 16Z. SFC WINDS WILL INCREASE ALONG/EAST OF THE CENTRAL MOUNTAIN
CHAIN MONDAY AFTERNOON...STRONGEST NEAR KCQC WHERE GUSTS UP TO 40KTS
ARE LIKELY. SLIGHT CHANCE MVFR CONDITIONS IN KTCC AFTER 03Z TONIGHT
IN A RAIN OR SNOW SHOWER.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  46  20  45  19 /   5   0   0   0
GALLUP..........................  51  14  48  11 /   0   0   0   0
GRANTS..........................  52  17  48  15 /   0   0   0   0
GLENWOOD........................  67  27  63  28 /   0   0   0   0
CHAMA...........................  42   7  39   4 /   5  10   0   5
LOS ALAMOS......................  49  20  42  18 /   5   5   0   0
RED RIVER.......................  40   6  36   3 /   5  30   5   5
TAOS............................  45  11  41   8 /   5  10   0   0
SANTA FE........................  50  19  44  19 /   0   5   5   0
SANTA FE AIRPORT................  52  22  46  21 /   0   5   0   0
ESPANOLA........................  54  20  48  16 /   0   5   0   0
ALBUQUERQUE HEIGHTS.............  57  30  52  29 /   0   5   0   0
ALBUQUERQUE VALLEY..............  59  24  54  23 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  53  26  49  26 /   0   5   0   0
ALBUQUERQUE WEST MESA...........  57  28  53  26 /   0   0   0   0
SOCORRO.........................  64  28  58  24 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  49  22  44  20 /   0   5   0   0
MORIARTY/ESTANCIA...............  57  21  48  20 /   0   5   5   0
CARRIZOZO.......................  64  30  55  28 /   0   0   5   0
RUIDOSO.........................  58  28  50  27 /   0   0   5   0
RATON...........................  57  17  45  16 /   0  30   5   0
LAS VEGAS.......................  59  20  47  23 /   0  20   5   0
ROY.............................  56  23  47  24 /   0  20   5   0
CLAYTON.........................  61  23  47  26 /   0  30   5   0
SANTA ROSA......................  68  26  52  27 /   0  10   5   0
TUCUMCARI.......................  70  27  53  28 /   0  20   5   0
FORT SUMNER.....................  70  28  55  27 /   0   5   5   0
CLOVIS..........................  69  29  52  29 /   0  10   5   0
PORTALES........................  71  28  54  28 /   0   5   5   0
ROSWELL.........................  75  36  57  31 /   0   0   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 5 PM MST THIS AFTERNOON FOR THE
FOLLOWING ZONES...NMZ108.

&&

34/40
Hazardous weather outlook, Feb 11, 6:00 AM MST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST MON FEB 11 2008

NMZ001>021-026-121300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MST MON FEB 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM NOON TO 5 PM FOR THE EAST
CENTRAL PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINTER WEATHER WILL RETURN TO NORTHWEST NEW MEXICO LATE WEDNESDAY
AND EARLY THURSDAY MORNING AND WILL SPREAD SOUTHEASTWARD ACROSS
THE STATE THROUGH FRIDAY. SOME UNCERTAINTY EXISTS REGARDING THE
TIMING AND PATH OF THIS STORM...HOWEVER SIGNIFICANT SNOW AMOUNTS
APPEAR POSSIBLE. STAY TUNED TO LATEST FORECASTS ON THIS
POTENTIALLY SIGNIFICANT WINTER STORM.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

34

In the hours before

Special weather statement, Feb 11, 5:55 AM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 AM MST MON FEB 11 2008

NMZ001>021-026-112300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
555 AM MST MON FEB 11 2008

...POTENTIAL WINTER STORM TO ARRIVE LATE THIS WEEK...

ANOTHER WINTER STORM MAY HAVE ITS EYES SET ON NEW MEXICO LATE
IN THE WORK WEEK. AT THIS TIME...IT APPEARS THE PRECIPITATION WILL
MOVE INTO NORTHWEST NEW MEXICO LATE WEDNESDAY NIGHT AND SPREAD
SOUTHEAST THURSDAY AND FRIDAY.  WITH THE NIGHTTIME ARRIVAL OF
THE SYSTEM...SNOW WILL BE THE DOMINANT PRECIPITATION TYPE ACROSS THE
NORTHWEST. AS THE SYSTEM PROGRESSES SOUTHEAST...RAIN SHOWERS
WILL SPREAD INTO CENTRAL AND EASTERN NEW MEXICO THURSDAY. A COLD
FRONT WILL DIVE SOUTH ACROSS THE EASTERN PLAINS THURSDAY
AFTERNOON...TURNING RAIN TO SNOW.

ACCUMULATING SNOWS ARE POSSIBLE...WITH THE HIGHEST AMOUNTS ACROSS
THE NORTHERN AND WESTERN MOUNTAINS.

SOME UNCERTAINTY EXISTS REGARDING THE INTENSITY AND TRACK OF THIS
SYSTEM. SHOULD THE SYSTEM SLOW ITS PROGRESSION...PRECIPITATION MAY
LINGER INTO FRIDAY EVENING RESULTING IN GREATER SNOW AMOUNTS.
THOSE WITH TRAVEL PLANS OR OUTDOOR ACTIVITIES SHOULD MONITOR THE
LATEST FORECASTS ON THIS POTENTIAL WINTER STORM.

34

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.